Journal article icon

Journal article

EXCHANGEABLE PAIRS OF BERNOULLI RANDOM VARIABLES, KRAWTCHOUCK POLYNOMIALS, AND EHRENFEST URNS

Abstract:

This paper derives characterizations of bivariate binomial distributions of the Lancaster form with Krawtchouk polynomial eigenfunctions. These have been characterized by Eagleson, and we give two further characterizations with a more probabilistic flavour: the first as sums of correlated Bernoulli variables; and the second as the joint distribution of the number of balls of one colour at consecutive time points in a generalized Ehrenfest urn. We give a self-contained development of Krawtchou...

Expand abstract
Publication status:
Published

Actions


Access Document


Authors


Diaconis, P More by this author
Griffiths, R More by this author
Journal:
AUSTRALIAN and NEW ZEALAND JOURNAL OF STATISTICS
Volume:
54
Issue:
1
Pages:
81-101
Publication date:
2012-03-05
DOI:
EISSN:
1467-842X
ISSN:
1369-1473
URN:
uuid:f20076b9-15fb-4632-a031-adecb3130cf3
Source identifiers:
350313
Local pid:
pubs:350313

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP